Journal of Noncommutative Geometry
Full-Text PDF (298 KB) | Metadata | Table of Contents | JNCG summary
Published online: 2017-06-29
Riemannian curvature of the noncommutative 3-sphereJoakim Arnlind and Mitsuru Wilson (1) Linköping University, Sweden
(2) University of Western Ontario, London, Canada
In order to investigate to what extent the calculus of classical (pseudo-)Riemannian manifolds can be extended to a noncommutative setting, we introduce pseudo-Riemannian calculi of modules over noncommutative algebras. In this framework, it is possible to prove an analogue of Levi-Civita’s theorem, which states that there exists at most one torsion-free and metric connection for a given (metric) module, satisfying the requirements of a real metric calculus. Furthermore, the corresponding curvature operator has the same symmetry properties as the classical Riemannian curvature. As our main motivating example, we consider a pseudo-Riemannian calculus over the noncommutative 3-sphere and explicitly determine the torsion-free and metric connection, as well as the curvature operator together with its scalar curvature.
Keywords: Noncommutative geometry, 3-sphere, Riemannian curvature, Levi-Civita connection
Arnlind Joakim, Wilson Mitsuru: Riemannian curvature of the noncommutative 3-sphere. J. Noncommut. Geom. 11 (2017), 507-536. doi: 10.4171/JNCG/11-2-3